Format

Send to

Choose Destination
Hepatology. 2018 Nov;68(5):1991-2003. doi: 10.1002/hep.30070. Epub 2018 Sep 20.

Excessive Plasmin Compromises Hepatic Sinusoidal Vascular Integrity After Acetaminophen Overdose.

Author information

1
Cardiovascular Biology Research Program, Oklahoma Medical Research Foundation.
2
Department of Cell Biology, University of Oklahoma Health Sciences Center, Oklahoma City, OK.

Abstract

The serine protease plasmin degrades extracellular matrix (ECM) components both directly and indirectly through activation of matrix metalloproteinases. Excessive plasmin activity and subsequent ECM degradation cause hepatic sinusoidal fragility and hemorrhage in developing embryos. We report here that excessive plasmin activity in a murine acetaminophen (APAP) overdose model likewise compromises hepatic sinusoidal vascular integrity in adult animals. We found that hepatic plasmin activity is up-regulated significantly at 6 hours after APAP overdose. This plasmin up-regulation precedes both degradation of the ECM component fibronectin around liver vasculature and bleeding from centrilobular sinusoids. Importantly, administration of the pharmacological plasmin inhibitor tranexamic acid or genetic reduction of plasminogen, the circulating zymogen of plasmin, ameliorates APAP-induced hepatic fibronectin degradation and sinusoidal bleeding. Conclusion: These studies demonstrate that reduction of plasmin stabilizes hepatic sinusoidal vascular integrity after APAP overdose. (Hepatology 2018; 00:1-13).

PMID:
29729197
PMCID:
PMC6204085
[Available on 2019-11-01]
DOI:
10.1002/hep.30070
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center